MAUDE Adverse Event Report: Medacta International SA GMK Sphere Total Knee System; GMK-SPHERE tibial insert E-Cross - Flex 3R - 10mm

Medacta International SA GMK Sphere Total Knee System; GMK-SPHERE tibial insert E-Cross - Flex 3R - 10mm
Model Number 02.12.E0310FR
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 07/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
At 6 weeks from primary, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon performed a washout and revised the liner to a liner of the same size.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 22 jul 2026 lot 2406195: (b)(4) items manufactured and released on 12-apr-2024.Expiration date: 2029-mar-19.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.

Brand Name
GMK Sphere Total Knee System
Common Device Name
GMK-SPHERE tibial insert E-Cross - Flex 3R - 10mm
Manufacturer (Section D)
Medacta International SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key50114123
Report Number3005180920-2026-00796
Device Sequence Number12129616
Product Code JWH
UDI-Device Identifier07630971261525
UDI-Public07630971261525
Combination Product (Y/N)N
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0310FR
Device Lot Number2406195
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Initial Report FDA Received Date08/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight154 LB
Patient RaceWhite